OSA's Digital Library

Journal of the Optical Society of America B

Journal of the Optical Society of America B

| OPTICAL PHYSICS

  • Editor: Henry van Driel
  • Vol. 29, Iss. 9 — Sep. 1, 2012
  • pp: 2524–2530

Dispersion relations of the modes for open nonhomogeneous waveguides terminated by perfectly matched layers

Jianxin Zhu, Zheqi Shen, and Zengsi Chen  »View Author Affiliations


JOSA B, Vol. 29, Issue 9, pp. 2524-2530 (2012)
http://dx.doi.org/10.1364/JOSAB.29.002524


View Full Text Article

Enhanced HTML    Acrobat PDF (287 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

The perfectly matched layer (PML) is a widely used tool to truncate the infinite domain in modal analysis for optical waveguides. Since the PML mimics the unbounded domain, propagation modes and leaky modes of the original unbounded waveguide can be derived. However, the presence of PML will introduce a series of new modes, which depend on the parameters of PML, and they are named as Berenger modes. For two-dimensional step-index waveguides, the eigenmode problem is usually transformed into an algebraic equation by the transfer matrix method (TMM). When the waveguide is nonhomogeneous, in which the refractive index in the core is varied, TMM is not available. In this paper, we use the differential TMM to derive the dispersion relation. We also deduced the asymptotic formulas for leaky modes and Berenger modes separately, which are accurate for large modes.

© 2012 Optical Society of America

OCIS Codes
(000.4430) General : Numerical approximation and analysis
(230.7390) Optical devices : Waveguides, planar

ToC Category:
Optical Devices

History
Original Manuscript: March 16, 2012
Revised Manuscript: July 31, 2012
Manuscript Accepted: August 6, 2012
Published: August 29, 2012

Citation
Jianxin Zhu, Zheqi Shen, and Zengsi Chen, "Dispersion relations of the modes for open nonhomogeneous waveguides terminated by perfectly matched layers," J. Opt. Soc. Am. B 29, 2524-2530 (2012)
http://www.opticsinfobase.org/josab/abstract.cfm?URI=josab-29-9-2524

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited